Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online
Ask a Urologist   »  

Taken Monistat and Vagisil for itching. Lidocaine stopped working. Have painful urination. Help

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5575 Questions
6 days ago I used monistat 1day. To help with the itching I used vagisil XXXXXXX strenght heavily. Like applied hourly almost. On day 3 with major itching going on I used a strong sea saltwatercompress for aprox 10 min. I did not rinse after. On day four I started using a sunburn relief gel with 2.5% lidocaine. That gave excellent relief as numbed area nicely. Now today it is no longer numbing. I am realizing how stupid I was. I have rinsed with water only patted area dry and have ice pack stategically placed. But it is still painful and it really really hurts to urinate. Like causes crying hurts so much. Help
Posted Tue, 9 Apr 2013 in Urinary and Bladder Problems
Answered by Dr. Aarti Abraham 15 minutes later
thank you for your query.

I am so glad you realize that you have been extremely unwise.
Firstly, without consulting a doctor and confirming the diagnosis, you have used multiple creams and ointments.
Monistat is effective only if it is confirmed that you have a vaginal yeast infection.
Secondly, the anti itch cream was used too frequently.
The sea saltwater compress should be rinsed off.
Lidocaine would numb the area temporarily, but it is not a permanent solution.

Please understand a few things now.
Firstly you have to confirm the diagnosis. Have an appointment with your doctor at the earliest.
Until you do that DO NOT use any more products or creams locally.
Do not over rinse vigorously, touch the area, rub it .
Avoid using underwear if you can.
keep the area clean and dry.
Use only ice packs for the time being.
If you have to go to work, use lidocaine locally but only twice or thrice a day, and that too till your doctor has a look and decides whats wrong.

It could be a pelvic infection, allergy to some locally used substance or a result of inappropriate local therapy.
Avoid using perfumed, medicated products locally for the time being.
Do not use tampons or condoms.
Have yourself tested thoroughly for STD.

take care, and feel free to ask further questions.
Above answer was peer-reviewed by
Follow-up: Taken Monistat and Vagisil for itching. Lidocaine stopped working. Have painful urination. Help 5 hours later
I belive my vulva has a chemical burn. It no longer hurts to urinate. But I have red raw patches on my vulva. These areas are extremaly sensitive these areas are also kinda dry and cracking. Feels kinda leathery. Feels kinda prickly thou. The sea saltwater solution I used was aprox 1/3 cup sea salt in 8 oz water. What can I do to bring relief, and help progress of healing move faster? I am a waitress and can not work in this condition. HELP
Answered by Dr. Aarti Abraham 3 minutes later
It could be a chemical burn.
But it could also be an infection, or a skin disease.
What I am trying to convey is that treating it by yourself with multiple medications is only going to worsen the condition.
The only prudent way is to consult a gynecologist who would look at it and tell you for sure.
Right now, you can use a local steroid cream, even though that is fearsome advice without showing a doctor.
Why dont you try ice packs, aloe vera gel for local relief.
Hydrocortisone cream COULD help, but I strongly advice taking a professional opinion first.
Above answer was peer-reviewed by
Follow-up: Taken Monistat and Vagisil for itching. Lidocaine stopped working. Have painful urination. Help 23 minutes later
the only aloe I have has a .5% lidocaine. Is this ok? and I have no insurance and no appointments available until next wednesday at my local clinic. The next nearest dr. is about 2 an a half hours away. It is not an std as have not been sexually active in over 18 months. Also ALL reaction is on the outside of my vulva. I have absolutely no discharge. I used an otc test to determine the yeast infection. I have had yeast infections before.
also is there any possible damage from using the aloe gel with .5% lidocaine?
I also have EUCERIN AQUAPHOR, it contains petrolatum, mineral oil, ceresin, lanolin alcohol, panthenol, glycerin bisabolol. it is used for extreme dry, chapped, cracked skin. Or maybe an a&d ointment? The aloe with lidocaine burns when I apply.
Answered by Dr. Aarti Abraham 12 hours later
There is no damage from using the aloe gel.
However, I still insist you need to show the lesion to a doctor, as early as you can.
If you are sure its not an STD, and the yeast test has come up positive, you can take Lotrimin or Lotrisole ( antifungal plus steroid ) ointment for application.
Its a temporary measure and I hope it helps.
Do not combine multiple creams and lotions.
Stick to a single one.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor